Discussions that mention synthroid

Thyroid Disorders board


I would just like to offer a word of advice from my experience. I was on Levoxyl prior to going on Armour. The halflife of Synthroid, Levoxyl all of the synthetic t4's, is much longer than Armour. So, if you have been taking one of those prior to starting Armour, you may experience some hyper symptoms. They stay in your system for a while. Armour works now! The t3 is rapidly absorbed in your gut, where the t4's take a long time to absorb and be used. So, for awhile you are kind of overdosing. My experience was about 10 to 14 days. I experienced an increase in heart rate and some dizziness. For the first two weeks I would lay off the additives, for this reason. I want to add that I have been on Armour now for about five months and I love it. I have been hypo for over 15 years. Armour is the best that I have felt in that time. My doctor is not happy that I am taking Armour and is insisting that I go very slowly with increasing dosage. She knows nothing about Armour and has never had a patient on Armour. In the five months that I have been on it, my lowest TSH has been 9.33. I would rather have a TSH of 9.33 on Armour than a TSH of 5 on Synthroid or Levoxyl.. The first dose she gave me brought a TSH of 28., the second a TSH of 15. the last was 9.33. She thinks that I am taking 100mgs right now. I am actually taking 135mgs. In a week or two I will have labs done and go to see her. I expect that my TSH is somewhere around 4 or 5 right now. She still works on the idea that bringing your TSH under 5.5 is fine. I am determined to go to at least 3, or maybe lower. She will either help me to do that or I will have to find another doctor. I am ,also, for the first time in 15 years, losing weight. I have lost about 14 lbs so far. I have hope for the first time of feeling better and losing weight. My joint aches have gone away. I actually started thinking that I might have R.A., that is how bad the joint pain was. Now it is gone. I love Armour and am asking myself and anyone I can find, why did the medical community stop using it. The only answer that I have been able to come up with is a damn good sales job done by the manufacturers of Synthroid. I know that consistencey of dosage used to be a problem. But, where did they come up with the idea that we only needed t4???? Does anybody have the answer to that???????? Good luck to you. Remember to give it a couple of weeks. You will be glad that you did ! God, I am.